Alert archive / Arizona / Red Flag Warnings in 2011
Red Flag Warning 15, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 28, 2011, 2:47 PM MST for 5 counties in Arizona. It took effect at May 29, 2011, 11:00 AM MST. It was in force for 8 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 28, 2011, 2:47 PM MST (21:47 UTC)
- In effect from
- May 29, 2011, 11:00 AM MST
- Expired
- May 29, 2011, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 12:54 PM MST | NON-TSTM WND GST 60 | Window Rock, AZ | WINDOW ROCK AIRPORT |
| May 29, 1:15 PM MST | NON-TSTM WND GST 62 | Petrified Forest, AZ | |
| May 29, 1:20 PM MST | NON-TSTM WND GST 58 | Grand Canyon Airport, AZ | |
| May 29, 1:32 PM MST | NON-TSTM WND GST 68 | Two Guns, AZ | |
| May 29, 2:00 PM MST | DUST STORM | Many Farms, AZ | VISIBILITY 25 FEET |
| May 29, 2:07 PM MST | NON-TSTM WND GST 64 | Flagstaff, AZ | FLAGSTAFF AIRPORT |
| May 29, 2:13 PM MST | NON-TSTM WND GST 60 | 1 S Kykotsmovi Village, AZ | HOPI RAWS |
| May 29, 3:00 PM MST | NON-TSTM WND GST 65 | 2 E Chinle, AZ | ESTIMATED GUST AT CANYON DE CHELLY |
| May 29, 5:55 PM MST | NON-TSTM WND GST 60 | Show Low, AZ | SHOW LOW AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2320 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 556 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520 WWUS85 KFGZ 282147 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 247 PM MST SAT MAY 28 2011 AZZ105-109>114-118-137>140-291000- /O.UPG.KFGZ.FW.A.0014.110529T1800Z-110530T0200Z/ /O.NEW.KFGZ.FW.W.0015.110529T1800Z-110530T0200Z/ /O.CON.KFGZ.FW.W.0014.000000T0000Z-110529T0300Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 247 PM MST SAT MAY 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: MARBLE AND GLEN CANYONS...NORTHEAST PLATEAU AND MESAS...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU...LITTLE COLORADO RIVER VALLEY...NORTHERN GILA COUNTY... YAVAPAI COUNTY VALLEYS AND BASINS...OAK CREEK AND SYCAMORE CANYONS...BLACK MESA AREA * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. WINDS WILL DECREASE IN MOST AREAS OVERNIGHT...THEN EVEN STRONGER WINDS WILL RETURN BY SUNDAY MORNING. * 20-FOOT WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS FROM 35 TO 50 MPH UNTIL SUNSET. SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS OF 45 TO 60 MPH LIKELY ON SUNDAY. * RELATIVE HUMIDITIES: HUMIDITIES WILL RNAGE FROM 8 AND 15 PERCENT INTO THE EARLY EVENING. * SOUTHWEST WINDS AT 10 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED TONIGHT...WITH POOR RH RECOVERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ107-117-290300- /O.CON.KFGZ.FW.W.0014.000000T0000Z-110529T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 247 PM MST SAT MAY 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: COCONINO PLATEAU...WHITE MOUNTAINS * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. * 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH. * RELATIVE HUMIDITIES: HUMIDITIES RANGING FROM 9 AND 14 PERCENT INTO THE EARLY EVENING. * SOUTHWEST WINDS AT 10 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED TONIGHT...WITH POOR RH RECOVERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
4 follow-up statements
497 WWUS85 KFGZ 290305 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 805 PM MST SAT MAY 28 2011 AZZ105-109>114-118-137>140-291515- /O.EXP.KFGZ.FW.W.0014.000000T0000Z-110529T0300Z/ /O.CON.KFGZ.FW.W.0015.110529T1800Z-110530T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 805 PM MST SAT MAY 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... TODAYS RED FLAG WARNING EXPIRED AT 8 PM MST. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: MARBLE AND GLEN CANYONS...NORTHEAST PLATEAU AND MESAS...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU...LITTLE COLORADO RIVER VALLEY...NORTHERN GILA COUNTY... YAVAPAI COUNTY VALLEYS AND BASINS...OAK CREEK AND SYCAMORE CANYONS...BLACK MESA AREA. * TIMING: BREEZY CONDITIONS WILL PERSIST OVERNIGHT WITH POOR RH RECOVERY. STRONG WINDS WILL RETURN BY SUNDAY MORNING...WITH CRITICAL FIRE WEATHER CONDITIONS DEVELOPING. * 20-FOOT WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS TONIGHT...INCREASING TO 25 TO 40 MPH WITH GUSTS OF 45 TO 60 MPH FROM SUNDAY MORNING INTO THE EARLY EVENING. * RELATIVE HUMIDITIES: 25 TO 45 PERCENT TONIGHT...FALLING TO 9 TO 15 PERCENT SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ107-117-290415- /O.EXP.KFGZ.FW.W.0014.000000T0000Z-110529T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 805 PM MST SAT MAY 28 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. HUMIDITIES HAVE RISEN ABOVE 20 PERCENT THIS EVENING AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. IT WILL REMAIN BREEZY OVERNIGHT...THEN VERY WINDY ON SUNDAY. HOWEVER... HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 15 PERCENT SUNDAY. $$ HTTP://WEATHER.GOV/FLAGSTAFF
960 WWUS85 KFGZ 291100 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 AM MST SUN MAY 29 2011 AZZ105-109>114-139-140-292300- /O.CON.KFGZ.FW.W.0015.110529T1800Z-110530T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 400 AM MST SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TODAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: MARBLE AND GLEN CANYONS...NORTHEAST PLATEAUS AND MESAS...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU...LITTLE COLORADO RIVER VALLEY...BLACK MESA AREA. * TIMING: INCREASINGLY STRONG SOUTHWEST WINDS WILL DEVELOP THIS MORNING...WITH RELATIVE HUMIDITIES DECREASING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE MORNING AND CONTINUE UNTIL EVENING. * 20-FOOT WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS OF 55 TO 65 MPH. * RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 10 TO 15 PERCENT DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ118-137-138-292300- /O.CON.KFGZ.FW.W.0015.110529T1800Z-110530T0200Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 400 AM MST SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TODAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: NORTHERN GILA COUNTY...YAVAPAI COUNTY VALLEYS AND BASINS...OAK CREEK AND SYCAMORE CANYONS. * TIMING: INCREASINGLY STRONG SOUTHWEST WINDS WILL DEVELOP THIS MORNING...WITH RELATIVE HUMIDITIES DECREASING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE MORNING AND CONTINUE UNTIL EVENING. * 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 12 TO 15 PERCENT DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
899 WWUS85 KFGZ 291759 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1059 AM MST SUN MAY 29 2011 AZZ105-109>114-139-140-300200- /O.CON.KFGZ.FW.W.0015.110529T1800Z-110530T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1059 AM MST SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: MARBLE AND GLEN CANYONS...NORTHEAST PLATEAUS ANDMESAS...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU...LITTLE COLORADO RIVER VALLEY...BLACK MESA AREA. * 20-FOOT WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS OF 55 TO 65 MPH. * RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 10 TO 15 PERCENT DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ118-137-138-300200- /O.CON.KFGZ.FW.W.0015.110529T1800Z-110530T0200Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 1059 AM MST SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: NORTHERN GILA COUNTY...YAVAPAI COUNTY VALLEYS AND BASINS...OAK CREEK AND SYCAMORE CANYONS. * 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 12 TO 15 PERCENT DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
822 WWUS85 KFGZ 300207 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 707 PM MST SUN MAY 29 2011 AZZ105-109>114-139-140-300315- /O.EXP.KFGZ.FW.W.0015.000000T0000Z-110530T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 707 PM MST SUN MAY 29 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. IT WILL REMAIN WINDY THROUGH LATE THIS EVENING ACROSS EAST CENTRAL AND NORTHEAST ARIZONA...HOWEVER RELATIVE HUMIDITIES WILL CONTINUE TO RISE INTO THE 20S AND 30S OVER THE NEXT FEW HOURS. WINDS SHOULD FALL UNDER 20 MPH IN MOST AREAS BY EARLY MONDAY MORNING. $$ AZZ118-137-138-300315- /O.EXP.KFGZ.FW.W.0015.000000T0000Z-110530T0200Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 707 PM MST SUN MAY 29 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. IT WILL REMAIN WINDY THROUGH MID EVENING...THEN WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND DIMINISH BY LATE EVENING. RELATIVE HUMIDITY WILL GRADUALLY RISE INTO THE 20S AND 30S BY 9 PM MST. $$ HTTP://WEATHER.GOV/FLAGSTAFF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 28, 9:25 AM MST, 5 hours 22 minutes earlier.
Area forecast discussion, May 28, 9:25 AM MST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 925 AM MST SAT MAY 28 2011 .SYNOPSIS...AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE DOWN THE WEST COAST TODAY AND OVER NEVADA ON SUNDAY. THE MAIN IMPACT FROM THIS SYSTEM WILL BE WINDY CONDITIONS TODAY AND VERY STRONG WINDS ON SUNDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS FROM LATE SUNDAY INTO EARLY MONDAY ALONG WITH COOLER TEMPERATURES. EXPECT A WARMING TREND TUESDAY THROUGH THURSDAY. && .DISCUSSION...BREEZY SURFACE WINDS HAVE ALREADY PICKED UP ACROSS MUCH OF NORTHERN ARIZONA THIS MORNING. THE MORNING SOUNDING SHOWED 50 TO 55 KT WINDS FROM ABOUT 11000 FEET MSL UP. SURFACE WINDS WILL INCREASE THIS MORNING AND INTO EARLY AFTERNOON AS THE STRONGER WINDS ALOFT MIX TO THE SURFACE. CURRENT WIND ADVISORY AND RED FLAG WARNING LOOK GOOD FOR TODAY. SURFACE WINDS WILL DECREASE SOME THIS EVENING...BUT WILL REMAIN BREEZY. SOME PASSES AND LOCATIONS NORTHEAST OF HIGHER TERRAIN WILL REMAIN WINDY TONIGHT. THE LOW PRESSURE CENTER WILL MOVE OVER WESTERN NEVADA BY 12Z (5 AM MST) SUNDAY INCREASING THE WINDS OVER ARIZONA. FORECAST SOUNDINGS INDICATE THAT FREE AIR WINDS AS HIGH AS 50KTS (58 MPH) WILL DROP TO AROUND 8500 MSL OVERNIGHT TONIGHT AND INTO SUNDAY MORNING. THE SURFACE WINDS WILL BE EVEN STRONGER ON SUNDAY THAN TODAY. BOTTOM LINE...SUNDAY WILL BE ONE OF THE WINDIEST DAYS WE HAVE SEEN ACROSS NORTHERN ARIZONA THIS SPRING. PLEASE SAY TUNED AS THIS POTENTIALLY DANGEROUS WEATHER SITUATION DEVELOPS. && .PREV DISCUSSION /245 AM MST/...AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE WEST COAST AND MOVE ACROSS THE WESTERN STATES TODAY THROUGH MONDAY. HOLIDAY TRAVELERS SHOULD BE PREPARED FOR ADVERSE AND POTENTIALLY HAZARDOUS WEATHER THIS WEEKEND. FOR TODAY...TEMPS WILL REMAIN NEAR SEASONABLE LEVELS. WINDS WILL INCREASE WITH SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS OF 40 TO 50 MPH DEVELOPING BY THE AFTERNOON. FOR SUNDAY...THE LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN CALIFORNIA AND INTO NEVADA. SFC PRESSURE GRADIENTS OVER NORTHERN ARIZONA WILL STRENGTHEN SUBSTANTIALLY. WINDS WILL INCREASE DURING THE DAY BECOMING SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH OR HIGHER. AREAS OF BLOWING DUST ARE LIKELY ACROSS EASTERN AZ. DAYTIME TEMPS WILL COOL BY ABOUT 8 TO 12 DEGREES. SUNDAY NIGHT...THE COLD FRONT WILL MOVE ACROSS THE AREA AND ISOLATED TO SCATTERED SHOWERS WILL DEVELOP MAINLY ALONG THE NRN BORDER REGION AND POSSIBLY AS FAR SOUTH AS THE MOGOLLON RIM. MODELS INDICATE ONLY SCANT MOISTURE SO ONLY LIGHT AMOUNTS OF RAIN AND HIGH ELEVATION SNOW IS EXPECTED. SNOW LEVELS WILL BRIEFLY FALL AS LOW AS 7000 TO 7500 FEET BY LATE SUNDAY AND EARLY MONDAY ACROSS NRN AZ. OVERNIGHT TEMPS WILL FALL INTO THE UPPER 20S AND LOWER 30S AT ELEVATIONS ABOVE 7000 FEET WITH TEMPS IN THE UPPER 30S TO MID 40S ELSEWHERE. BY MID WEEK...SUBSTANTIAL RIDGING WILL DEVELOP ACROSS THE SOUTHERN PLAINS AND NRN MEXICO AND TEMPS WILL RETURN TO SEASONABLE LEVELS. AS THE RIDGE DEVELOPS...SUBTROPICAL MOISTURE FROM THE GULF OF MEXICO WILL PUSH NORTHWESTWARD ACROSS NEW MEXICO AND INTO EASTERN AZ BRINGING A CHANCE OF SHOWERS...THUNDERSTORMS...AND DRY LIGHTNING. ELSEWHERE...IT WILL REMAIN MOSTLY CLEAR AND DRY. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. EXPECT STRONG SOUTHWEST WINDS OF 20-30 KT WITH GUSTS TO 40 KT THIS AFTERNOON AS A LOW PRESSURE SYSTEM APPROACHES ARIZONA. WINDS WILL DECREASE TO 10-20 KT WITH GUSTS TO 30 KT MOST AREAS OVERNIGHT. HOWEVER...LOCALLY STRONG WINDS GUSTING IN EXCESS OF 40 KT ARE POSSIBLE EAST OF HIGHER TERRAIN FEATURES SUCH AS THE SAN FRANCISCO PEAKS AND KAIBAB PLATEAU. EVEN STRONGER WINDS ARE EXPECTED ON SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...FOR TODAY...STRONGER WINDS WILL DEVELOP AS A PACIFIC LOW APPROACHES ARIZONA. A RED FLAG WARNING IS IN EFFECT FOR MUCH OF NORTHERN ARIZONA BELOW 6500 FEET AND THE WHITE MOUNTAINS TODAY. BREEZY WINDS WILL CONTINUE TONIGHT WITH POOR RH RECOVERY ANTICIPATED. ON SUNDAY...EXPECT VERY STRONG WINDS WITH WIND GUSTS EXCEEDING 50 MPH AT TIMES...ESPECIALLY FROM THE MOGOLLON RIM NORTHWARD. COOLER TEMPERATURES AND INCREASED MOISTURE ON SUNDAY WILL NOT BE ENOUGH TO KEEP RH VALUES AT LOWER ELEVATIONS FROM DROPPING BELOW 15 PERCENT. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT DURING THE DAY FOR PORTIONS OF NORTHERN ARIZONA...PRIMARILY BELOW 6000 FEET. SUNDAY NIGHT...THE UPPER LOW WILL CROSS THE STATE...BRINGING A SLIGHT CHANCE OF SHOWERS TO THE HIGHER TERRAIN NORTH OF INTERSTATE 40. FOR MONDAY THROUGH WEDNESDAY...THE WEEKEND LOW PRESSURE SYSTEM WILL HEAD EASTWARD. HIGH PRESSURE WILL THEN BEGIN TO BUILD OVER TEXAS WHILE ANOTHER LOW PRESSURE SYSTEM DEVELOPS OFF THE WEST COAST. THE MAIN IMPACT OF THIS PATTERN SHIFT THROUGH WEDNESDAY WILL BE INCREASING DAYTIME TEMPERATURES AND LOWERING RELATIVE HUMIDITY VALUES. WINDS WILL BE LIGHTER ON MONDAY...BUT AS THE PRESSURE SYSTEMS DEVELOP...SOUTH TO SOUTHWEST WINDS WILL BE ON THE INCREASE TUESDAY AND WEDNESDAY. ENOUGH MID-LEVEL MOISTURE COULD MOVE IN BY WEDNESDAY FOR A SLIGHT CHANCE OF SHOWERS OVER THE WHITE MOUNTAINS. && .FGZ WATCHES/WARNINGS/ADVISORIES... 1) WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR AZZ004>017-038>040. 2) HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR AZZ004>007-009>017-039-040. 3) RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR AZ FIRE WX ZONES 105-107-109>114-117-118-137>140. 4) FIRE WEATHER WATCH SUNDAY MORNING THROUGH SUNDAY EVENING FOR AZ FIRE WX ZONES 105-109>114-118-137>140. && PUBLIC.....................MAS/DB AVIATION.FIRE WX...........DM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 28, 3:00 AM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 AM MST SAT MAY 28 2011 AZZ004>018-037>040-291300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 300 AM MST SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE SOUTHWEST TODAY THROUGH MONDAY. THE MAIN IMPACT WILL BE STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS. A WIND ADVISORY IS IN EFFECT FOR TODAY FOR SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. AREAS OF BLOWING DUST ARE LIKELY ESPECIALLY ACROSS EASTERN ARIZONA AND THE INTERSTATE 40 CORRIDOR FROM EAST OF FLAGSTAFF TO THE NEW MEXICO BORDER. IN ADDITION...STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY FOR ELEVATIONS BELOW 6500 FEET AND A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY...A HIGH WIND WATCH REMAINS IN EFFECT FOR SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH OR HIGHER. WINDS THIS STRONG MAY PRODUCE SUBSTANTIAL AREAS OF BLOWING DUST AND REDUCED VISIBILITIES RESULTING IN TEMPORARY CLOSURES OF HIGHWAYS ACROSS EASTERN ARIZONA...INCLUDING INTERSTATE 40 FROM EAST OF FLAGSTAFF TO THE NEW MEXICO BORDER. CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP AGAIN ON SUNDAY... PRIMARILY FOR ELEVATIONS BELOW 6000 FEET...THUS A FIRE WEATHER WATCH REMAINS IN EFFECT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:04 PM MST | High Wind Warning | FGZ | Apache, Coconino, Navajo | 30 hr |
| May 28, 3:04 PM MST | Wind Advisory | FGZ | Coconino, Gila, Yavapai | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.